58 year old white male. 5'10", 153 lbs, exercise one hour daily (mixed weight training and aerobics).
Experience pain in quads during exercise x running after roughly 60-90 seconds. Pain subsides 30-60 seconds after stopping. Symptoms continuosuly getting worse after onset three years earlier. Fear loss of mobility within next 2-3 years.
Negatives on the following tests:
CPK, Spinal MRI, Neck MRI, Angiogram, EMG, Sugar, Muscle Biospy.
Daily intake of 5mg Benicar, 187mg apsrin, 2400mg fish oil, and good Chinese cooking.
Sounds like claudication due to Atherosclerosis...lower extremity aches due to hardening of the arteries. The fact that you are on Benicar tells me that you have been diagnosed with hypertension...you may want to check with your doctor about Atherosclerosis. I am not sure what you mean by good Chinese cooking...but I would advise to stay away from the MSG and sodium...keep taking the fish oil.
Thanks, yes you are correct in that it sounds like Atherosclerosis, however, as I mentioned, the angiogram came back without any signs of blockage. There is hardening, but, nothing to support an Atherosclerosis diagnosis.
5mg of Benicar is just a whiff of a dose, particularly in comparison to others who take it, (and statins), in place of diet and exercise. It is almost optional for me to take but I can spike after a day or two if I miss a run or eat something a little too salty.
I eat Chinese every day but it is home cooked and without the MSG and sodium. My point is that I have a balanced diet and lead a balanced existence.
I am hoping for some help in identifying what it is that's wrong with my lower extremities so I can work towards treatment. I've undergone the foremost tests without any indication what-so-ever as to cause. If anything, the test reveal that I'm actually in pretty good shape. So why the pain?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.